Probability Theory and Related Fields

, Volume 139, Issue 3–4, pp 373–395 | Cite as

A version of Hörmander’s theorem for the fractional Brownian motion

Article

Abstract

It is shown that the law of an SDE driven by fractional Brownian motion with Hurst parameter greater than 1/2 has a smooth density with respect to Lebesgue measure, provided that the driving vector fields satisfy Hörmander’s condition. The main new ingredient of the proof is an extension of Norris’ lemma to this situation.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Arous G.B. (1989). Développement asymptotique du noyau de la chaleur hypoelliptique sur la diagonale. Ann l’institut Fourier 39: 73–99MATHGoogle Scholar
  2. 2.
    Baudoin F. (2005). An Introduction to the Geometry of Stochastic Flows. Imperial College Press, LondonGoogle Scholar
  3. 3.
    Baudoin, F., Coutin, L.: Self-similarity and fractional brownian motions on lie groups (2006) (preprint)Google Scholar
  4. 4.
    Bismut J.-M. (1981). Martingales, the Malliavin calculus and hypoellipticity under general Hörmander’s conditions. Z. Wahrsch. Verw. Gebiete 56(4): 469–505MATHCrossRefGoogle Scholar
  5. 5.
    Bogachev, V.I.: Gaussian Measures. Mathematical Surveys and Monographs, vol. 62. American Mathematical Society, Providence, RI (1998)Google Scholar
  6. 6.
    Cirel′son, B.S., Ibragimov, I.A., Sudakov, V.N.: Norms of Gaussian sample functions. In: Proceedings of the Third Japan-USSR Symposium on Probability Theory (Tashkent, 1975), pp. 20–41. Lecture Notes in Mathematics., vol. 550. Springer, Berlin (1976)Google Scholar
  7. 7.
    Coutin L., Qian Z. (2002). Stochastic analysis, rough path analysis and fractional Brownian motions. Probab. Theory Relat Fields. 122(1): 108–140MATHCrossRefGoogle Scholar
  8. 8.
    Friz, P., Victoir, N.: Euler estimates for rough differential equations (2006) (preprint)Google Scholar
  9. 9.
    Hu, Y., Nualart, D.: Differential equations driven by hölder continuous functions of order greater than 1/2 (2006) (preprint)Google Scholar
  10. 10.
    Hörmander L. (1967). Hypoelliptic second order differential equations. Acta Math. 119: 147–171MATHCrossRefGoogle Scholar
  11. 11.
    Kusuoka, S., Stroock, D.: Applications of the Malliavin calculus. I. In: Stochastic analysis (Katata/Kyoto, 1982 pp. 271–306). North-Holland Mathematics. Library, vol. 32. North-Holland, Amsterdam (1984)Google Scholar
  12. 12.
    Kusuoka S., Stroock D. (1985). Applications of the Malliavin calculus. II. J. Fac. Sci. Univ. Tokyo Sect. IA Math. 32(1): 1–76MATHGoogle Scholar
  13. 13.
    Kusuoka S., Stroock D. (1987). Applications of the Malliavin calculus. III. J. Fac. Sci. Univ. Tokyo Sect. IA Math. 34(2): 391–442MATHGoogle Scholar
  14. 14.
    Lyons T.J. (1994). Differential equations driven by rough signals. I. An extension of an inequality of L. C. Young. Math. Res. Lett. 1(4): 451–464MATHGoogle Scholar
  15. 15.
    Malliavin, P.: Stochastic calculus of variations and hypoelliptic operators. Symp. Stoch. Diff. Equations, Kyoto 1976 147–171Google Scholar
  16. 16.
    Norris, J.: Simplified Malliavin calculus. In: Séminaire de Probabilités, XX, 1984/85, pp. 101–130. Lecture Notes in Mathematics,vol. 1204. Springer, Berlin Heidelberg Newyork (1986)Google Scholar
  17. 17.
    Nualart D., Răşcanu A. (2002). Differential equations driven by fractional Brownian motion. Collect. Math. 53(1): 55–81MATHGoogle Scholar
  18. 18.
    Nualart, D., Saussereau, B.: Malliavin calculus for stochastic differential equations driven by a fractional brownian motion (2005) (preprint)Google Scholar
  19. 19.
    Nourdin I., Simon T. (2006). On the absolute continuity of one-dimensional SDEs driven by a fractional Brownian motion. Stat. Prob Lett. 76: 907–912MATHCrossRefGoogle Scholar
  20. 20.
    Nualart, D.: The Malliavin Calculus and Related Topics. In:Probability and its Applications (New York). Springer, Berlin Heidelberg New York (1995)Google Scholar
  21. 21.
    Pipiras V., Taqqu M.S. (2000). Integration questions related to fractional Brownian motion. Prob. Theory Relat. Fields 118(2): 251–291MATHCrossRefGoogle Scholar
  22. 22.
    Rothschild L.P., Stein E.M. (1976). Hypoelliptic differential operators and nilpotent groups. Acta Math. 137(3–4): 247–320CrossRefGoogle Scholar
  23. 23.
    Samko, S.G., Kilbas, A.A., Marichev, O.I.: Fractional Integrals and Derivatives. Gordon and Breach Science Publishers, Yverdon (1993). Theory and applications, Edited and with a foreword by S. M. Nikol′skiĭ, Translated from the 1987 Russian original, Revised by the authorsGoogle Scholar
  24. 24.
    Talagrand M. (1995). Concentration of measure and isoperimetric inequalities in product spaces. Inst. Hautes Études Sci. Publ. Math. 81: 73–205MATHGoogle Scholar
  25. 25.
    Young L.C. (1936). An inequality of Hölder type connected with Stieltjes integration. Acta Math. 67: 251–282MATHCrossRefGoogle Scholar
  26. 26.
    Zähle M. (2001). Integration with respect to fractal functions and stochastic calculus. II. Mathe. Nachrich. 225: 145–183MATHCrossRefGoogle Scholar

Copyright information

© Springer-Verlag 2007

Authors and Affiliations

  1. 1.Laboratoire de Statistiques et ProbabilitésUniversité Paul SabatierToulouseFrance
  2. 2.Mathematics InstituteThe University of WarwickCoventryUK

Personalised recommendations